MAUDE Adverse Event Report: CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the device, as-ifs1, airseal ifs, 120v, was being used during an unknown procedure on (b)(6) 2026 when it was reported, "airseal dumped pressure after "venting valve error" message, resulting in an instrument burn of the aorta".Further assessment was requested from the reporter; however, to date, no answers have been received.There was no report of medical intervention or hospitalization of the patient.This report is being raised due to the reported injury of burn to aorta due to loss of pressure.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, as-ifs1, airseal ifs, 120v, was being used during an unknown procedure on (b)(6) 2026 when it was reported, ¿airseal dumped pressure after "venting valve error" message, resulting in an instrument burn of the aorta.¿.Further assessment was requested from the reporter; however, to date, no answers have been received.There was no report of medical intervention or hospitalization of the patient.This report is being raised due to the reported injury of burn to aorta due to loss of pressure.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The service history review cannot be conducted as a serial number was not provided.A device history review (dhr) cannot be conducted as a serial number was not provided.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that < 5 bar/73 psi; if insufflation is started, the warning message ¿change gas bottle!¿ is displayed and acoustic signals (beeps) are emitted.The gas bottle should be changed immediately.If insufflation is stopped, the warning message ¿change gas bottle!¿ is displayed and insufflation cannot be restarted.Smoke evacuation level will switch to low until tank is replaced.While in airseal mode, a countdown of 100 s is displayed during which the empty gas bottle can be changed while maintaining abdominal pressure insert obturator in airseal cannula to maintain pressure with normal insufflation.Change the tube set to finish the procedure.Avoid device overheating.Ensure free air circulation especially to the bottom and rear of the device.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Update for device return, correction to d4, d9, h2, h3, h4, h6.The device was not overdue for preventative maintenance.The device had a small leak at the high-pressure valve, valve block needed to be replaced and the compressor needed to be refurbished.Additionally, the angel connector was also found to be leaking, requiring replacement.A root cause cannot be determined; however, based on the evaluation of the device the likely cause of this event was an air leak resulting in the loss of cavity pressure.The service history was reviewed, and no prior data was found.A device history review (dhr) was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that < 5 bar/73 psi; if insufflation is started, the warning message ¿change gas bottle!¿ is displayed and acoustic signals (beeps) are emitted.The gas bottle should be changed immediately.If insufflation is stopped, the warning message ¿change gas bottle!¿ is displayed and insufflation cannot be restarted.Smoke evacuation level will switch to low until tank is replaced.While in airseal mode, a countdown of 100 s is displayed during which the empty gas bottle can be changed while maintaining abdominal pressure insert obturator in airseal cannula to maintain pressure with normal insufflation.Change the tube set to finish the procedure.Avoid device overheating.Ensure free air circulation especially to the bottom and rear of the device.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, as-ifs1, airseal ifs, 120v, was being used during an unknown procedure on (b)(6) 2026 when it was reported, ¿airseal dumped pressure after "venting valve error" message, resulting in an instrument burn of the aorta.¿ further assessment was requested from the reporter; however, to date, no answers have been received.There was no report of medical intervention or hospitalization of the patient.This report is being raised due to the reported injury of burn to aorta due to loss of pressure.

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
4th floor
berlin 10587
GM   10587
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key24363486
Report Number1320894-2026-00032
Device Sequence Number13233653
Product Code HIF
UDI-Device Identifier10851885004587
UDI-Public(01)10851885004587(11)240704
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/25/2026
04/06/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/09/2026
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic